Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 17, 2016, 1:39 AM CDT for Jack County, Palo Pinto County, Young County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2016, 1:39 AM CDT (06:39 UTC)
- Expired
- Mar 17, 2016, 2:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Jack County, TX, Palo Pinto County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 98 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2858 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WUUS54 KFWD 170639
SVRFWD
TXC237-363-503-170715-
/O.NEW.KFWD.SV.W.0028.160317T0639Z-160317T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
139 AM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN JACK COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 215 AM CDT
* AT 139 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
POSSUM KINGDOM STATE PARK...OR 8 MILES SOUTH OF GRAHAM...MOVING EAST
AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GRAHAM...GRAFORD...BRYSON AND POSSUM KINGDOM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3316 9805 3284 9807 3283 9858 3295 9858
3296 9860 3316 9861
TIME...MOT...LOC 0639Z 261DEG 28KT 3298 9854
HAIL...1.25IN
WIND...<50MPH
$$
DUNN1 follow-up statement
013
WWUS54 KFWD 170652
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 AM CDT THU MAR 17 2016
TXC237-363-503-170715-
/O.CON.KFWD.SV.W.0028.000000T0000Z-160317T0715Z/
YOUNG TX-PALO PINTO TX-JACK TX-
152 AM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN YOUNG...NORTHERN PALO PINTO AND SOUTHWESTERN JACK
COUNTIES...
AT 151 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF GRAHAM...MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
GRAFORD...BRYSON AND POSSUM KINGDOM STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3316 9805 3284 9807 3283 9858 3295 9858
3296 9860 3316 9846
TIME...MOT...LOC 0651Z 263DEG 23KT 3300 9846
HAIL...1.50IN
WIND...<50MPH
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 11:52 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 16, 11:52 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1152 PM CDT WED MAR 16 2016 .AVIATION... /6Z TAFS/ VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA AS OF NOW BUT THE WARM FRONT CONTINUES TO EDGE NORTHWARD WITH MVFR CIGS AND VISIBILITY NOT FAR BEHIND. WACO WILL LIKELY FALL TO MVFR HERE SHORTLY AS THE FRONT SPREADS NORTH. THERE WAS ONE SHOWER THAT DEVELOPED WEST OF BRECKENRIDGE OVER THE LAST COUPLE OF HOURS BUT THERE HAS BEEN NO SIGN OF ADDITIONAL CONVECTION. THE LATEST MODEL GUIDANCE CONTINUES TO DEVELOP ADDITIONAL SHOWERS AND THUNDERSTORMS LATER TONIGHT...MAINLY WEST OF THE MAJOR METROPLEX AIRPORTS. THESE WILL LIKELY TRACK SOUTHEAST THROUGH EARLY MORNING. WILL CONTINUE WITH THE VCTS THROUGH THE EARLY MORNING HOURS AT THE METROPLEX AIRPORTS. OTHERWISE...MVFR CONDITIONS ARE EXPECTED TO PREVAIL MUCH OF THE DAY THURSDAY ACROSS NORTH TEXAS...WITH FURTHER DETERIORATION OF CIGS/VIS EXPECTED THURSDAY NIGHT. THERE WILL LIKELY BE SCATTERED SHOWERS THROUGH THE DAY THURSDAY INTO FRIDAY WITH THE POTENTIAL FOR SOME THUNDERSTORMS...BUT COVERAGE AND TIMING IS TOO UNCERTAIN TO PIN DOWN SPECIFICALLY IN THE TAFS. LIGHT SOUTHEAST WINDS WILL BECOME MORE EASTERLY OVERNIGHT INTO THURSDAY. DUNN && .PREV DISCUSSION... /ISSUED 942 PM CDT WED MAR 16 2016/ HIGH-RESOLUTION MODELS...PARTICULARLY THE HRRR/RAP...4KM WRF/NAM AND SREF CONTINUE TO SHOW MODEST WAA FOCUSING LATE TONIGHT ACROSS THE SOUTH PLAINS FROM ABILENE TO MINERAL WELLS. THIS AREA WILL HAVE A SURFACE-850MB THETA-E RIDGE ANCHORED ACROSS IT AS A SUBTLE SHORTWAVE OVER THE NM/CO BORDER MOVES SOUTHEAST ACROSS THIS AREA IN THE 1-4 AM PERIOD THURSDAY MORNING. THE COMBINATION OF THE MODEST WARM AND MOIST ADVECTION MAY TRIGGER ISOLATED-SCATTERED THUNDERSTORMS DURING THE PRE-DAWN HOURS ACROSS THE OUR FAR W/NW COUNTIES. ANY THUNDERSTORMS SHOULD SPREAD EAST-SOUTHEAST TOWARD THE I-35 CORRIDOR BETWEEN DENTON AND WACO...INCLUDING THE DFW METROPLEX BY SUNRISE THURSDAY. FAIRLY STEEP LAPSE RATES ALOFT COMBINED WITH 50 KT EFFECTIVE BULK SHEAR WOULD INDICATE THAT ELEVATED THUNDERSTORMS JUST NORTH OF THE WARM FRONT COULD BECOME STRONG OR EVEN BRIEFLY SEVERE WITH HAIL...LIGHTNING AND LOCALIZED GUSTY WINDS IF THEY CROSS SOUTH OF THE WARM FRONT. IT MUST BE STRESSED THAT MANY OF THE FORCING FEATURES FROM THE WARM FRONT TO THE SHORTWAVE AND WAA ARE FAIRLY SUBTLE...SO MY CONFIDENCE EXPANDING LOW-MID CHANCE POPS INTO I-35 ARE NOT THE HIGHEST...BUT I SEE ENOUGH SIGNAL IN THE MODELS TO INDICATE THIS IN THE UPDATED FORECAST FOR THE OVERNIGHT PERIOD. OTHERWISE...I DID ADJUST LOW TEMPERATURES SOMEWHAT FOR THE EXPECTED WARM FRONTAL POSITION...IN WHICH THE HRRR/RAP PROGNOSIS WAS FOLLOWED PER IT/S SUPERIOR HANDLING OF THE WARM FRONT THIS EVENING. 05/ && .SYNOPSIS... A SURFACE WARM FRONT WAS DRAPED ALONG A HAMILTON/COMANCHE...TO WACO...TO CENTERVILLE LINE AT MID EVENING. A NOTICEABLE DIFFERENCE WAS NOTED WITH SURFACE DEW PT TEMPERATURES WITH VALUES IN THE 60S SOUTH OF THE FRONT OVER CENTRAL TEXAS...WITH READINGS IN THE 30S/40S/50S NORTH OF THE FRONT. A CONFLUENT MID-UPPER FLOW WAS NOTED OVER SOUTH-CENTRAL TEXAS WITH STRONG WESTERLIES ACROSS NORTH-CENTRAL TEXAS. SUBTLE MID LEVEL SHORTWAVE ENERGY WAS MOVING EAST-SOUTHEAST FROM THE ROCKIES AND HIGH PLAINS ACROSS THE CENTRAL PLAINS AND AS FAR SOUTH AS THE RED RIVER VALLEY. THE 00Z FWD SOUNDING WAS STILL FAIRLY DRY WITH A MODEST SUBSIDENCE INVERSION ANCHORED AT 850MB WITH STEEP LAPSE RATES BETWEEN 850MB-600MB. .DISCUSSION... HIGH-RESOLUTION MODELS...PARTICULARLY THE HRRR/RAP...4KM WRF/NAM AND SREF CONTINUE TO SHOW MODEST WAA FOCUSING LATE TONIGHT ACROSS THE SOUTH PLAINS FROM ABILENE TO MINERAL WELLS. THIS AREA WILL HAVE A SURFACE-850MB THETA-E RIDGE ANCHORED ACROSS IT AS A SUBTLE SHORTWAVE OVER THE NM/CO BORDER MOVES SOUTHEAST ACROSS THIS AREA IN THE 1-4 AM PERIOD THURSDAY MORNING. THE COMBINATION OF THE MODEST WARM AND MOIST ADVECTION MAY TRIGGER ISOLATED-SCATTERED THUNDERSTORMS DURING THE PRE-DAWN HOURS ACROSS THE OUR FAR W/NW COUNTIES. ANY THUNDERSTORMS SHOULD SPREAD EAST-SOUTHEAST TOWARD THE I-35 CORRIDOR BETWEEN DENTON AND WACO...INCLUDING THE DFW METROPLEX BY SUNRISE THURSDAY. FAIRLY STEEP LAPSE RATES ALOFT COMBINED WITH 50 KT EFFECTIVE BULK SHEAR WOULD INDICATE THAT ELEVATED THUNDERSTORMS JUST NORTH OF THE WARM FRONT COULD BECOME STRONG OR EVEN BRIEFLY SEVERE WITH HAIL...LIGHTNING AND LOCALIZED GUSTY WINDS IF THEY CROSS SOUTH OF THE WARM FRONT. IT MUST BE STRESSED THAT MANY OF THE FORCING FEATURES FROM THE WARM FRONT TO THE SHORTWAVE AND WAA ARE FAIRLY SUBTLE...SO MY CONFIDENCE EXPANDING LOW-MID CHANCE POPS INTO I-35 ARE NOT THE HIGHEST...BUT I SEE ENOUGH SIGNAL IN THE MODELS TO INDICATE THIS IN THE UPDATED FORECAST FOR THE OVERNIGHT PERIOD. OTHERWISE...I DID ADJUST LOW TEMPERATURES SOMEWHAT FOR THE EXPECTED WARM FRONTAL POSITION...IN WHICH THE HRRR/RAP PROGNOSIS WAS FOLLOWED PER IT/S SUPERIOR HANDLING OF THE WARM FRONT THIS EVENING. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 54 69 56 65 45 / 30 40 30 50 50 WACO, TX 60 72 58 71 48 / 20 40 30 40 60 PARIS, TX 47 70 52 63 43 / 10 20 30 50 50 DENTON, TX 49 67 53 63 43 / 30 40 30 50 50 MCKINNEY, TX 48 69 53 63 43 / 20 30 30 50 50 DALLAS, TX 54 70 55 65 46 / 30 40 30 50 50 TERRELL, TX 52 71 54 67 45 / 20 30 30 50 50 CORSICANA, TX 57 71 57 73 47 / 20 40 30 40 60 TEMPLE, TX 62 74 61 74 49 / 20 40 30 40 60 MINERAL WELLS, TX 52 66 54 64 42 / 40 40 30 50 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 16, 9:49 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 949 PM CDT WED MAR 16 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 949 PM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL TEXAS AFTER MIDNIGHT. BEST CHANCES WILL BE WEST OF A GAINESVILLE...TO DALLAS-FORT WORTH...TO HILLSBORO AND COMANCHE LINE. GIVEN THE AMOUNT OF INSTABILITY...AND WIND SHEAR...A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN HAZARD BEING HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORMS MAY BE ONGOING AT DAYBREAK THURSDAY. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE REGIONWIDE THROUGHOUT THE DAY. HAIL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS... PARTICULARLY FOR AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. FRIDAY...A COLD FRONT WILL MOVE THROUGH NORTH AND CENTRAL TEXAS ON FRIDAY...BRINGING WITH ANOTHER CHANCE FOR THUNDERSTORMS. INSTABILITY AND WIND SHEAR APPEAR MARGINAL FOR WIDESPREAD SEVERE WEATHER...BUT STRONG WINDS WILL BE POSSIBLE IF A SQUALL LINE IS ABLE TO DEVELOP ALONG THE ADVANCING FRONTAL BOUNDARY. THUNDERSTORM CHANCES WILL END FROM NORTH TO SOUTH EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT INTERESTS ALONG AND WEST OF INTERSTATE 35 SHOULD BE ALERT FOR THE POSSIBILITY OF HAIL AND REPORTS ARE APPRECIATED OVERNIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:13 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 62 min |
| Mar 17, 3:22 AM CDT | Special Weather Statement | FWD | Parker | 38 min |
| Mar 17, 3:30 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 30 min |
| Mar 17, 3:54 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 66 min |
| Mar 17, 4:35 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 55 min |
| Mar 17, 4:41 AM CDT | Special Weather Statement | FWD | Wise | 49 min |
| Mar 17, 5:14 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 46 min |
| Mar 17, 5:19 AM CDT | Special Weather Statement | FWD | Jack, Wise | 41 min |
| Mar 17, 5:26 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 49 min |
| Mar 17, 5:38 AM CDT | Special Weather Statement | FWD | Montague | 52 min |
| Mar 17, 5:43 AM CDT | Tornado Warning | FWD | Parker | 21 min |
| Mar 17, 6:10 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 65 min |
| Mar 17, 6:16 AM CDT | Special Weather Statement | FWD | Cooke | 44 min |
| Mar 17, 6:29 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 46 min |
| Mar 17, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 67 min |
| Mar 17, 7:45 AM CDT | Special Weather Statement | FWD | Wise | 45 min |
| Mar 17, 7:57 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 63 min |
| Mar 17, 8:05 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 43 min |
| Mar 17, 8:35 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 40 min |
| Mar 17, 8:39 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 36 min |
| Mar 17, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 39 min |
| Mar 17, 9:09 AM CDT | Special Weather Statement | FWD | Denton | 51 min |
| Mar 17, 9:19 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 26 min |
| Mar 17, 9:26 AM CDT | Special Weather Statement | FWD | Denton | 49 min |
| Mar 17, 9:31 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 59 min |
| Mar 17, 9:32 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 31 min |
| Mar 17, 9:38 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 52 min |
| Mar 17, 9:43 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 62 min |
| Mar 17, 9:55 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Mar 17, 10:16 AM CDT | Special Weather Statement | FWD | Hunt | 44 min |
| Mar 17, 10:17 AM CDT | Special Weather Statement | FWD | Collin | 43 min |
| Mar 17, 10:22 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 38 min |
| Mar 17, 10:28 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 47 min |
| Mar 17, 10:49 AM CDT | Special Weather Statement | FWD | Delta, Hopkins | 41 min |
| Mar 17, 11:03 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 27 min |
| Mar 17, 11:09 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 34 min |
| Mar 17, 11:44 AM CDT | Special Weather Statement | FWD | Hunt | 46 min |
| Mar 17, 11:50 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 40 min |
| Mar 17, 12:04 PM CDT | Special Weather Statement | FWD | Henderson | 41 min |
| Mar 17, 12:29 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 46 min |
| Mar 17, 1:13 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.